Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 24, 2008, 7:15 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2008, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 24, 2008, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:23 PM CDT | HAIL 0.75 | 14 Nne Hayes Center, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250014 SVRLBF NEC085-111-250100- /O.NEW.KLBF.SV.W.0015.080425T0015Z-080425T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT THU APR 24 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HAYES COUNTY IN SOUTHWEST NEBRASKA... SOUTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 800 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DICKENS...OR 15 MILES NORTHWEST OF HAYES CENTER...AND MOVING EAST AT 19 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF DICKENS BY 745 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4093 10081 4062 10079 4053 10125 4082 10123 TIME...MOT...LOC 0015Z 253DEG 16KT 4070 10114 $$ 13
2 follow-up statements
000 WWUS53 KLBF 250031 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 PM CDT THU APR 24 2008 NEC085-111-250100- /O.CON.KLBF.SV.W.0015.000000T0000Z-080425T0100Z/ LINCOLN NE-HAYES NE- 730 PM CDT THU APR 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN HAYES AND SOUTHWESTERN LINCOLN COUNTIES... AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 25 MILE MARKER 50...OR 13 MILES NORTH OF HAYES CENTER...MOVING EAST AT 22 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN HAYES COUNTY AT 740 PM CDT RURAL SOUTHWESTERN LINCOLN COUNTY AT 740 PM CDT RURAL NORTHEASTERN HAYES COUNTY AT 750 PM CDT RURAL SOUTHERN LINCOLN COUNTY AT 750 PM CDT HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED IN NORTHERN HAYES COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4093 10081 4062 10079 4053 10125 4082 10123 TIME...MOT...LOC 0030Z 274DEG 19KT 4069 10106 $$ 13
000 WWUS53 KLBF 250106 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 805 PM CDT THU APR 24 2008 NEC085-111-250115- /O.EXP.KLBF.SV.W.0015.000000T0000Z-080425T0100Z/ LINCOLN NE-HAYES NE- 805 PM CDT THU APR 24 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAYES AND SOUTHWESTERN LINCOLN COUNTIES HAS EXPIRED... THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AT THE MOMENT...HOWEVER IT STILL REMAIN QUITE STRONG. HALF INCH SIZE HAIL AND WINDS GUSTS TO 45 MPH ARE STILL POSSIBLE ACROSS NORTHERN HAYES COUNTY. THUNDERSTORMS ARE STILL POSSIBLE TONIGHT ACROSS THE AREA...WITH THE SEVERE THREAT OF LARGE HAIL AND DAMAGING WINDS CONTINUING OVER THE NEXT FEW HOURS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4093 10081 4062 10079 4053 10125 4082 10123 TIME...MOT...LOC 0031Z 274DEG 19KT 4069 10105 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:53 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 24, 2:53 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT THU APR 24 2008 ...FORECAST CHALLENGE IS SEVERE POTENTIAL AND PRECIPITATION CHANCES OVER THE NEXT 48 HOURS... .SYNOPSIS...18Z SURFACE ANALYSIS HAS A QUASI STATIONARY FRONT EXTENDING FROM KONL TO KIML. THIS FEATURE EXTENDS TO THE SW INTO EASTERN COLORADO...THEN NORTH ALONG THE FRONT RANGE OF COLORADO AND WYOMING. SURFACE LOW PRESSURE LOCATED NEAR KCYS AND IN SERN COLORADO. ABUNDANT STRATUS HAS PERSISTED IN THE POST FRONTAL ENVIRONMENT TDY OFF TO THE NORTH OF NORTH PLATTE RIVER VALLEY. THIS STRATUS HAS HAD A HARD PUSHING FURTHER SOUTH THANKS TO SLIGHTLY DRIER AIR AND CLEAR SKIES IN SWRN AREAS. WV IMAGERY AT MIDDAY INDICATING A TANDEM OF UPPER LEVEL DISTURBANCES. THE FIRST IS EXITING ERN SD ATTM WITH ANOTHER OFF TO THE SOUTH WEST...CURRENTLY CROSSING THE SRN ROCKIES ATTM. THIS FEATURE IS EXPECTED TO FIRE OFF CONVECTION WITHIN THE NEXT 2 TO 4 HOURS OVER SWRN NEBR AND NERN COLORADO. TEMPERATURES AT 18Z RANGED FROM 72 AT KIML...TO 44 AT KVTN. .DISCUSSION... .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN FORECASTING CHALLENGES IN THE NEXT 72 HOURS LIE WITH SEVERE POTENTIAL TONIGHT...THEN PRECIPITATION CHANCES SATURDAY AND SATURDAY NIGHT. FOR TONIGHT...BEFORE MENTIONED WAVE WILL ENTER ERN COLORADO IN THE NEXT 2-4 HOURS...AND IS EXPECTED TO INITIATE CONVECTION OVER ERN COLORADO...INTO THE SRN NEBRASKA PANHANDLE. SURFACE LOW PRESSURE WILL STRENGTHEN OVER ERN COLORADO BETWEEN 21 TO 00Z THIS AFTERNOON...WHICH WILL BACK SURFACE WINDS AND TEMPORALLY LIFT THE STATIONARY FRONT NORTHWARD. CONVERGENCE ALONG THIS FEATURE AS WELL AS DECENT BACKED WINDS WILL BE FAVORABLE FOR ISOLATED TORNADOES AND VERY LARGE HAIL. THE MAIN THREAT AS IT STANDS...IS ALONG AND SOUTH OF INTERSTATE 80. FURTHER NORTH...IN THE COLD SECTOR...LARGE HAIL IS EXPECTED WITH A LIMITED TORNADO THREAT. AREA OF MAIN CONCERN HERE IS SOUTH OF HIGHWAY 2 AND NORTH OF INTERSTATE 80. SCATTERED CONVECTION WILL ORGANIZE INTO A MCS LATE THIS EVENING OFF TO THE SOUTHEAST. BEST POTENTIAL FOR AN MCS LIES ACROSS SOUTH CENTRAL NEBR AND NCENTRAL KS...WHERE FOCUS OF H85 SRLY LOW LEVEL JET IS LOCATED AND DEEPEST MOISTURE LIES. LATER TONIGHT...ADDITIONAL PRECIPITATION EXPECTED OVER NRN AREAS AS AN UPPR LVL TROF OF LOW PRESSURE SLIDES ACROSS THE DAKOTAS AND NRN NEBRASKA. BOTH THE GFS AND NAM ARE COLD ENOUGH FOR SNOW IN THE POST FRONTAL ENVIRONMENT ACROSS THE NRN CWA...HOWEVER ACCUMULATIONS SHOULD BE MINIMAL DUE TO WARM GROUND CONDS AND EXPECTED LOWS IN THE LWR TO MID 30S. WILL CONTINUE TO WORD FCST AS RAIN/SNOW DUE TO TEMPS IN THE 30S. ON SATURDAY NIGHT...ANOTHER EMBEDDED DISTURBANCE WILL MOVE THROUGH THE REGION. STRONG MID LEVEL FRONTOGENESIS...COMPLIMENTED WITH DECENT ISENTROPIC LIFT AT THE 295K LVL...WILL SPREAD ACROSS THE NORTHERN CWA ON SATURDAY AND SATURDAY NIGHT. INCREASED POPS IN NRN AREAS TO ACCOUNT FOR THE PARAMETERS LISTED ABOVE AND TO COME IN LINE WITH SURROUNDING OFFICES. AFTER SATURDAY...A CLEARING TREND WILL COMMENCE AS THE TROF EXITS TO THE EAST AND A RIDGE BEGINS TO SLOWLY BUILD INTO THE CENTRAL CONUS. .LONG TERM (MONDAY THROUGH THURSDAY)...FAIRLY BENIGN PATTERN NOTED AFTER MONDAY WITH H5 RIDGING BUILDING INTO THE CENTRAL CONUS WITH WARMER TEMPS NOTED. AFTER MIDWEEK...THE GFS AND ECMWF SOLNS DIVERGE SOMEWHAT. BOTH MODELS AMPLIFY THE PATTERN AFTER MIDWEEK WITH A TROF AND CLOSED SYSTEM DEVELOPING ACROSS THE CENTRAL ROCKIES BY DAY 5. WHERE THE MODELS DIVERGE IS THE TRACK OF THE SYSTEMS DAYS 6 AND 7. THE GFS SOLN LIFTS THE BULK OF THE ENERGY ACROSS THE DAKOTAS AND NRN NEBRASKA...WHILE THE ECMWF IS FURTHER SOUTH AND PHASED WITH THE HUDSON BAY LOW...WHICH IN ITSELF IS MUCH FARTHER SOUTH COMPARED TO THE GFS. IN LIGHT OF THIS...AM FAVORING THE GFS SOLN FOR NOW WITH HIGHS GENERALLY IN THE 60S FRO WEDNESDAY AND THURSDAY. HAVE INTRODUCED POPS ON DAYS 6 AND 7 AS THE WRN TROF LIFTS ACROSS THE NRN PLAINS...HOWEVER THEY ARE NOT AS HIGH AS HPC GUIDANCE SUGGESTS. && .AVIATION... TERMINALS LBF AND VTN WILL BE IMPACTED BY A RANGE OF CONDITIONS AS A LOW PRESSURE CENTER FORMS OVER SOUTHEAST COLORADO AND TRACKS NORTHEAST ALONG A SEMI STATIONARY FRONT THAT CURRENTLY EXTENDS NORTHEAST THROUGH CENTRAL NEBRASKA. STRATUS AND FOG SPREAD INTO THE NORTH REDUCING CEILING AND VISIBILITIES AT THE VTN TERMINAL TO LIFR AND IFR CONDITIONS THAT WILL LIFT THIS EVENING TO VFR BRIEFLY THIS EVENING BEFORE RETURNING TO MVFR BY 10Z OVERNIGHT. FURTHER SOUTH VFR CONDITIONS WILL BE SEEN THROUGH 02Z THEN DETERIORATE AS A STRONG UPPER LEVEL DISTURBANCE CROSSES THE SOUTHWEST THAT IS EXPECTED TO INITIATE STRONG TO SEVERE THUNDERSTORMS THROUGH THE EVENING. OVERNIGHT CLOUDS AND CEILINGS ARE EXPECTED TO THEN DROP TO MVFR OR IFR CONDITIONS OVERNIGHT INTO FRIDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .AVIATION...KECK .SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Apr 24, 3:10 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT THU APR 24 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-252015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 310 PM CDT THU APR 24 2008 /210 PM MDT THU APR 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF CHASE...HAYES...LINCOLN...CUSTER...AND FRONTIER COUNTIES THIS EVENING. FURTHER NORTHWEST THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA. A NEARLY STATIONARY BOUNDARY FROM NEAR IMPERIAL TO BROKEN BOW WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT AS AN UPPER LEVEL WAVE MOVES OUT OF THE NORTHERN ROCKIES. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS WITH LARGE HAIL AND ISOLATED TORNADOES. ALTHOUGH MOST OF WESTERN AND NORTH CENTRAL NEBRASKA IS OUTLOOKED FOR SEVERE POTENTIAL THE MAIN AREA OF CONCERN WILL BE OVER SOUTHWEST NEBRASKA ALONG THE BOUNDARY FROM IMPERIAL TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE WFO LBF
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:34 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 41 min |
| Apr 24, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Apr 24, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.